Alert archive / Arizona / Red Flag Warnings in 2007
Red Flag Warning 10, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this red flag warning at May 28, 2007, 6:49 AM MST for Coconino County, Arizona. It took effect at May 28, 2007, 9:00 AM MST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 28, 2007, 6:49 AM MST (13:49 UTC)
- In effect from
- May 28, 2007, 9:00 AM MST
- Expired
- May 28, 2007, 12:42 PM MST
- In force
- 4 hr
- Issued by
- NWS Flagstaff, AZ
County Coconino County, AZ
The radar
The Flagstaff radar (KFSX), 150 km from the middle of the area, began a volume at 13:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 1.8 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3508 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- -47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KFGZ 281349 RFWFGZ RED FLAG WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 649 AM MST MON MAY 28 2007 AZZ104-282200- /O.NEW.KFGZ.FW.W.0010.070528T1600Z-070529T0200Z/ KAIBAB PLATEAU (FIRE WEATHER ZONE 104)- 649 AM MST MON MAY 28 2007 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM MST THIS EVENING. SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH ARE EXPECTED OVER THE KAIBAB PLATEAU AND HOUSEROCK VALLEY AREAS AFTER MID MORNING UNTIL SUNSET TONIGHT. THESE WINDS ARE ASSOCIATED WITH A SURFACE COLD FRONT MOVING SLOWLY THROUGH CENTRAL UTAH TODAY. MINIMUM RELATIVE HUMIDITIES ARE EXPECTED TO BE IN THE 9 TO 13 PERCENT RANGE. THIS RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR DURING THE WARNING PERIOD. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. $$ 41
1 follow-up statement
000 WWUS85 KFGZ 281942 RFWFGZ RED FLAG WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1242 PM MST MON MAY 28 2007 AZZ104-282045- /O.CAN.KFGZ.FW.W.0010.000000T0000Z-070529T0200Z/ KAIBAB PLATEAU (FIRE WEATHER ZONE 104)- 1242 PM MST MON MAY 28 2007 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE RED FLAG WARNING. WINDS TODAY HAVE BEEN SLIGHTLY WEAKER THAN EXPECTED...THEREFORE THE RED FLAG WARNING HAS BEEN CANCELED. KEEP IN MIND THAT VERY DRY CONDITIONS WITH RELATIVE HUMIDITIES OF 9 TO 13 PERCENT ARE OCCURRING...AND SOUTHWEST WINDS WILL CONTINUE TO INCREASE THIS AFTERNOON...BECOMING 10 TO 20 MPH WITH GUSTS UP TO 30 MPH BY LATE AFTERNOON. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this red flag warning went out at May 28, 3:40 AM MST, 3 hours 9 minutes earlier.
Area forecast discussion, May 28, 3:40 AM MST, 3 hours 9 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 340 AM MST MON MAY 28 2007 .SYNOPSIS...A SERIES OF WEATHER DISTURBANCES WILL PASS NORTH OF THE STATE THROUGH TUESDAY...BRINGING BREEZY AFTERNOON WINDS TO THE NORTHLAND. FOR THE LATTER HALF OF THE WEEK...HIGH PRESSURE WILL BUILD OVER THE REGION WITH ABOVE NORMAL TEMPERATURES AND MAINLY DRY CONDITIONS. && .DISCUSSION...THE UPPER LEVEL LOW THAT BROUGHT A FEW THUNDERSTORMS TO FAR EASTERN ARIZONA ON SUNDAY CONTINUES TO SLOWLY MOVE EASTWARD...NOW LOCATED OVER WEST CENTRAL NEW MEXICO. WEST TO SOUTHWEST LOW-MID LEVEL FLOW WILL INCREASE TODAY AS THE SOUTHERN END OF A LOW PRESSURE SYSTEM GRAZES NORTHERN ARIZONA. THUS EXPECT ANY REMAINING MOISTURE OVER OUR EASTERN BORDER ZONES TO BE SCOURED OUT BY MIDDAY. MOSTLY SUNNY SKIES AND BREEZY WEST TO SOUTHWEST WINDS CAN BE EXPECTED TODAY. THE COMBINATION OF LOW HUMIDITY AND STRONG WINDS WILL LEAD TO CRITICAL FIRE WEATHER CONDITIONS OVER FAR NORTHERN COCONINO COUNTY WHERE A RED FLAG WARNING WILL BE IN EFFECT TODAY. FOR TUESDAY THROUGH WEDNESDAY...ANOTHER DISTURBANCE WILL DIVE THROUGH UTAH INTO COLORADO AFFECTING MAINLY NORTHEAST ARIZONA WITH BREEZY WEST TO NORTHWEST WINDS. A WEAK SFC COLD FRONT IS FORECAST TO MOVE SOUTHWARD ACROSS NE ARIZONA LATE TUESDAY AFTERNOON AND EVENING...BRINGING A SLIGHT CHANCE FOR A FEW HIGH-BASED THUNDERSTORMS. ELSEWHERE...EXPECT MAINLY CLEAR SKIES AND CONTINUED WARM TEMPERATURES. THURSDAY INTO THE WEEKEND...RIDGING IS FORECAST TO AMPLIFY OVER ARIZONA...AS A WEAK LOW PRESSURE SYSTEM OFF THE SOUTHERN CALIFORNIA COAST MOVES SLOWLY EASTWARD. EXPECT INCREASING MID AND HIGH LEVEL CLOUDINESS AS THIS LOW APPROACHES. THERE COULD ALSO BE SOME HIGH-BASED CONVECTION BY THE WEEKEND...BUT CHANCES REMAIN BELOW 10 PERCENT AT THIS TIME. && .AVIATION...FOR THE 06Z PACKAGE...A DRY COLD FRONT WILL MOVE INTO SOUTHERN UTAH THIS AFTERNOON. AFT 18Z EXPECT SOUTHWEST WINDS WITH GUSTS OF 20-30 KT THROUGH SUNSET. OTHERWISE...MAINLY CLEAR SKIES ARE EXPECTED. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING TODAY 9 AM UNTIL 7 PM MST TODAY FOR AZ FIRE ZONE 104 (KAIBAB PLATEAU). && JJ / 41
Nearby
Red Flag Warnings in Arizona, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.